MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE MODULUS-C INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

NUVASIVE, INCORPORATED NUVASIVE MODULUS-C INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Model Number 67940001P2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Stenosis (2263); Neck Pain (2433)
Date of Event 04/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was returned for evaluation as no product dysfunction was alleged, no radiographs provided so the event could not be confirmed.The patient postoperative activity or whether a fall was experience is unknown.No lot code information was provided so a complete manufacturing review could not be completed.The root cause of the event could not be determined with the information provided although a continuation of pathology and or excessive postoperative physical activity is suspected as the cause of contributor.No additional investigation can be completed.Label review: "potential adverse events and complications - as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries." "potential risks identified with the use of this system, which may require additional surgery, include: nonunion or delayed union.Degenerative changes or instability of segments adjacent to fused vertebral levels.Pain, discomfort or abnormal sensations due to the presence of the device." "correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Metallic internal fixation devices cannot withstand the activity levels and/or loads equal to those placed on normal, healthy bone.These devices are not designed to withstand the unsupported stress of full weight or load bearing alone." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "post-operative warnings - during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
This event was identified during a review of the cervical interbody pmcf study that noted a patient underwent a anterior cervical discectomy fusion (acdf) procedure on (b)(6) 2021 at c5-t1.On (b)(6) 2024 the patient was suffering from left tricep, bicep, and shoulder weakness and mri and emg revealed c6-c7 foraminal stenosis.On (b)(6) 2024 the patient underwent a left c6-c7 foraminotomy with no additional problems reported.

Brand Name
NUVASIVE MODULUS-C INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
patrick yrigoyen
7475 lusk blvd
san diego, CA 92121
MDR Report Key20080869
Report Number2031966-2024-00216
Device Sequence Number12680434
Product Code ODP
UDI-Device Identifier00887517958983
UDI-Public887517958983
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K223731
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number67940001P2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Initial Report FDA Received Date08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight89 KG